MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565040
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report # 3005099803-2019-00053 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2018 that two wallflex colonic stents were used during a colonic stenting procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and the was not dilated prior to stent placement.According to the complainant, during the procedure, the first wallflex colonic stent (the subject of this report) was "not attached to the lesion", and the delivery system was difficult to remove.Reportedly, the stent came out along with the delivery system during catheter removal.A second wallflex colonic stent ( the subject of mfr.Report # 3005099803-2019-00053) was used but the same thing occurred.The procedure was completed with another wallflex colonic stent.There were no patient complications reported as a result of this event.Note: a photo of the complaint device showed a fully deployed stent.
 
Additional Manufacturer Narrative
H6: problem code 1528 captures the reportable event of delivery system difficult to remove.H10: a fully deployed wallflex colonic stent and a delivery system were returned for analysis.Visual examination of the returned device did not find any damages or issues to the stent and delivery system.The stent was measured to be within specifications.  the investigation concluded that the reported event was likely due to anatomical or procedural factors such as characteristics of the lesion, handling of the device, the techniques used by the user, and normal procedural difficulties encountered during the procedure may have limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.  a review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report # 3005099803-2019-00053 for the associated device information.It was reported to boston scientific corporation on december 16, 2018 that two wallflex colonic stents were used during a colonic stenting procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and the was not dilated prior to stent placement.According to the complainant, during the procedure, the first wallflex colonic stent (the subject of this report) was "not attached to the lesion", and the delivery system was difficult to remove.Reportedly, the stent came out along with the delivery system during catheter removal.A second wallflex colonic stent ( the subject of mfr.Report # 3005099803-2019-00053) was used but the same thing occurred.The procedure was completed with another wallflex colonic stent.There were no patient complications reported as a result of this event.Note: a photo of the complaint device showed a fully deployed stent.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8237287
Report Number3005099803-2019-00052
Device Sequence Number19237752
Product Code MQR
UDI-Device Identifier08714729456513
UDI-Public08714729456513
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2019
Device Model NumberM00565040
Device Catalogue Number6504
Device Lot Number0021015848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1